Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Jun 20, 2021, 2:46 PM EDT for Broward County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2021, 2:46 PM EDT (18:46 UTC)
- Expired
- Jun 20, 2021, 3:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Miami, FL
County Broward County, FL
The radar
The Miami radar (KAMX), 83 km from the middle of the area, began a volume at 18:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 6.8 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2018 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
243 WWUS82 KMFL 201846 SPSMFL Special Weather Statement National Weather Service Miami FL 246 PM EDT Sun Jun 20 2021 FLZ067-068-071-072-168-172-201930- Inland Broward County FL-Coastal Broward County FL- Coastal Palm Beach County FL-Metro Broward County FL- Inland Palm Beach County FL-Metro Palm Beach County FL- 246 PM EDT Sun Jun 20 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND SOUTHEASTERN PALM BEACH COUNTIES UNTIL 330 PM EDT... * At 246 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Boca Pointe, or over Deerfield Beach. This storm was nearly stationary. * Small hail, funnel clouds, and winds in excess of 45 mph possible with this storm. * Locations impacted include... Fort Lauderdale, Coral Springs, Pompano Beach, Boca Raton, Deerfield Beach, Boynton Beach, Delray Beach, Tamarac, Margate, Lighthouse Point, Highland Beach, Coconut Creek, North Lauderdale, Parkland, Hillsboro Beach, Sea Ranch Lakes, Mission Bay, Boca Pointe, Boca Del Mar and Hamptons At Boca Raton. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2620 8005 2622 8030 2648 8030 2649 8001 TIME...MOT...LOC 1846Z 197DEG 3KT 2632 8016 $$ Weinman
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 20, 2:01 PM EDT, 45 minutes earlier.
Area forecast discussion, Jun 20, 2:01 PM EDT, 45 minutes before
Area Forecast Discussion National Weather Service Miami FL 201 PM EDT Sun Jun 20 2021 .AVIATION(18Z TAFS)... Mostly VFR conditions will prevail throughout the period with VCTS for the east coast terminals. Sub-VFR cigs and vis will be possible with any storms that move directly over the terminals but those restrictions will be handled with amendments. Both sea breezes this afternoon with winds SSE except for KAPF, which is SW. Light winds overnight tonight. Southeasterly winds once again tomorrow with more afternoon storms possible towards the end or just beyond this period but look to favor interior and west coast tomorrow. && .MESOSCALE UPDATE... Current GOES-16 visible satellite imagery depicts increasingly agitated cumulus fields developing along a composite Gulf breeze- differential heating boundary across inland South Florida and early convective initiation along the east coast sea breeze over the east coast metros. Surface observations show temperatures in the lower 90s with dewpoints in the upper 70s, which combined with seasonably steep mid-level lapse rates (near 7.5 C/km) is resulting in a strongly unstable environment (i.e., MLCAPE of 3500 J/kg or greater) across all of South Florida. While deep-layer flow/shear remains weak, this type of thermodynamic environment can support locally severe convection and marginally damaging wind gusts where updrafts become sufficiently tall. Present indications are that this activity may become most likely over the northern half of South Florida in the 3PM to 7PM time frame as convection matures with increasing residence time in the aforementioned favorable environment. The strong to extreme buoyancy will also allow for enhanced stretching of surface-based vorticity, therefore, cannot rule out a brief landspout if any strong updrafts develop along surface boundaries this afternoon. The best chance of this activity appears to be across the Lake Okeechobee and Palm Beach County region, where a lake or east coast sea breeze could provide enough surface-based vorticity. There is plenty of uncertainty regarding how robust convection will become today (owing to weak larger-scale forcing for ascent), though the conditionally favorable thermodynamic environment mentioned above warrants close monitoring today. Please keep up with the latest from NWS Miami. .PREV DISCUSSION... (Issued 952 AM EDT Sun Jun 20 2021) UPDATE... Another muggy and warm morning with dewpoint temperatures in the upper 70s near 80. Showers this morning have remained offshore over the Atlantic waters. High pressure ridge has receded some and allowed winds to become more southerly across the region. This will allow for more moisture to move in across the area and increase shower and thunderstorm chances. The overall flow will be light SSW with both seabreezes developing this afternoon. Scattered showers and thunderstorms across the area with highest coverage over northern portions of the region. Looking at the 12Z MFL sounding there is still dry air in the 500-700mb layer.However, hi-res models like the RAP and HRRR show that the mid-levels will continue to moisten in the mid-levels with the moisture return. MLCAPE values will be around 3000J/kg with lapse rates around 7C/km. So if the mid-levels moisten enough this will allow for deeper convection to develop and thunderstorms across the region. Main impacts would be lightning and brief gusty downburst. There is still a little bit of uncertainty with the coverage and overall strength of the convection with afternoon given the lingering dry mid-levels. High temperatures will be in the low to mid 90s today with heat index values into the triple digits across South Florida. PREV DISCUSSION... (Issued 718 AM EDT Sun Jun 20 2021) AVIATION(12Z TAFS)... VFR conditions will prevail throughout the period. With increased moisture greater chance of showers and storms today. Timing and coverage and if they will directly impact the terminals is still unsure, so will go with VCTS this afternoon and update as confidence increased. Winds will be SSE along the east coast. KAPF will become SW later this morning. Light winds overnight tonight. PREV DISCUSSION... (Issued 315 AM EDT Sun Jun 20 2021) SHORT TERM (Today through Monday)... Models and latest satellite data show a ridge and associated high pressure located over the NW Atlantic, with the western edge of the reach gradually eroding away and drifting NE, away from the east coast of the Florida peninsula. This is mainly due to the influence of Tropical depression Claudette located NW of the region. In response, winds across SoFlo will veer to a more S/SSE flow today and through Monday. Meanwhile, the Saharan Air Layer (SAL) that dominated the mid levels yesterday will gradually moderate and allow for moisture to filter aloft. Overall atmospheric moisture will gradually increase as Tropical Depression Claudette migrates across the SE CONUS and a plume moisture associated to its outer circulation reaches the peninsula today. The moisture trend can be seen in model soundings with PWATs back to around 1.8-1.9 inches by Monday. The synoptic scenario described above will result in steady moisture advection into the peninsula, bringing increasing chances of showers and thunderstorms during the short term. Expect scattered to numerous showers and scattered thunderstorms, especially in the afternoon hours, with the overall southerly flow pushing the best pool of moisture into interior and northern portions of the CWA, including the Lake region. High temperatures each afternoon will be in the low to mid 90s, with heat indices potentially soaring into triple digits today. LONG TERM (Monday night through Saturday)... A pattern shift will take place at the start of the long term period. The ridge aloft will be flattened as a mid level trough begins to amplify over the southeast United States. Active southwesterly flow will set up across the region through midweek, which will help advect more moisture into the region. Within the upper level flow, a vort/shear axis will develop just to our north hinting at better coverage and higher intensity convection along and north of Alligator Alley (although rain chances areawide will remain elevated regardless...think the northern tier will be closer to the best dynamics). Typical summer regime sets up through the end of the week with diurnally driven convection. With moisture in place and the weak upper level trough still over the region, expect continued higher coverage convection, especially interior and Gulf coast. By the end of the period, yet another front and parent upper trough will begin to move southward from the Mid Mississippi River Valley toward the Gulf Coast. Upper level flow will remain light as a very modest upper high (589dam) remains spread from the southwest Atlantic through the north central Gulf Coast. Finally, with daily convection, temperatures appear to remain around average for this time of year. with the warmest daily maximums residing across the interior and Gulf Coast as surface flow remains southeast to easterly. Heat index values will remain around 100 degrees or so...at least prior to convective initiation. MARINE... Mainly S/SSE winds continue today and likely continuing through the early part of the week. Winds and seas should remain below highlight criteria with generally benign boating conditions prevailing through the forecast period. Only exception will be with any thunderstorm that may form, which will generate brief periods of gusty winds and rough seas. && .PRELIMINARY POINT TEMPS/POPS... Miami 80 90 80 90 / 20 30 20 40 West Kendall 78 91 79 92 / 20 30 20 40 Opa-Locka 79 90 79 91 / 20 30 20 40 Homestead 78 89 79 90 / 10 20 20 40 Fort Lauderdale 80 90 80 90 / 20 30 20 40 N Ft Lauderdale 79 89 79 89 / 20 40 20 40 Pembroke Pines 78 90 78 90 / 20 30 20 40 West Palm Beach 77 89 77 90 / 30 40 20 40 Boca Raton 78 89 78 90 / 20 40 20 40 Naples 78 90 77 90 / 20 40 20 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Aviation...Kelly Mesoscale Update...Weinman Today through Monday and Marine...AR Monday Night through Saturday...Frye Visit us at weather.gov/miami Follow us on Facebook and Twitter at: www.facebook.com/nwsmiami www.twitter.com/nwsmiami
Hazardous weather outlook, Jun 20, 2:27 PM EDT, 19 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 227 PM EDT Sun Jun 20 2021 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 210630- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 227 PM EDT Sun Jun 20 2021 ...ISOLATED STRONG TO PERHAPS SEVERE STORMS POSSIBLE TODAY... ...HEAT INDEX IN TRIPLE DIGITS ACROSS SOUTH FLORIDA... This hazardous weather outlook is for South Florida. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms: Scattered thunderstorms are possible today, some of which could become strong to locally severe, especially across Broward County, Palm Beach County, and the Lake Okeechobee area. Tornadoes: Cannot rule out a brief landspout tornado with the stronger storms that develop this afternoon. Waterspouts: Waterspouts are possible across the Lake Okeechobee and Atlantic waters with showers and storms. Wind: An isolated strong to locally damaging wind gust will be possible with thunderstorms this afternoon. Hail: Small hail will be possible with thunderstorms today. Flooding: Localized flooding from heavy rainfall will be possible with showers and thunderstorms. Temperatures: Heat index readings are in the triple digits across South Florida, with values nearing 105 over portions of the interior. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Shower and thunderstorm chances will increase through the middle of the week, and locally gusty winds along with isolated flooding will be possible. Elevated risk of rip currents is possible along the east coast beaches later this week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. Weinman
In the hours before
Special weather statement, Jun 20, 2:46 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Miami FL 246 PM EDT Sun Jun 20 2021 FLZ067-068-071-072-168-172-201930- Inland Broward County FL-Coastal Broward County FL- Coastal Palm Beach County FL-Metro Broward County FL- Inland Palm Beach County FL-Metro Palm Beach County FL- 246 PM EDT Sun Jun 20 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWARD AND SOUTHEASTERN PALM BEACH COUNTIES UNTIL 330 PM EDT... * At 246 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Boca Pointe, or over Deerfield Beach. This storm was nearly stationary. * Small hail, funnel clouds, and winds in excess of 45 mph possible with this storm. * Locations impacted include... Fort Lauderdale, Coral Springs, Pompano Beach, Boca Raton, Deerfield Beach, Boynton Beach, Delray Beach, Tamarac, Margate, Lighthouse Point, Highland Beach, Coconut Creek, North Lauderdale, Parkland, Hillsboro Beach, Sea Ranch Lakes, Mission Bay, Boca Pointe, Boca Del Mar and Hamptons At Boca Raton. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. This activity was also developing in an environment favorable for the formation of funnel clouds. Stay tuned to NOAA weather radio and local media for additional updates and possible warnings. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2620 8005 2622 8030 2648 8030 2649 8001 TIME...MOT...LOC 1846Z 197DEG 3KT 2632 8016 Weinman
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 3:16 PM EDT | Special Weather Statement | MFL | Palm Beach | 44 min |
| Jun 20, 3:27 PM EDT | Special Weather Statement | MFL | Broward | 48 min |
| Jun 20, 3:28 PM EDT | Special Weather Statement | MFL | Palm Beach | 47 min |
| Jun 20, 3:45 PM EDT | Special Weather Statement | MFL | Broward | 45 min |
| Jun 20, 3:56 PM EDT | Special Weather Statement | MFL | Broward | 19 min |
| Jun 20, 4:11 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Miami-Dade | 49 min |
| Jun 20, 4:14 PM EDT | Special Weather Statement | MFL | Broward | 61 min |
| Jun 20, 4:17 PM EDT | Special Weather Statement | MFL | Miami-Dade | 58 min |
| Jun 20, 4:20 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 25 min |
| Jun 20, 4:26 PM EDT | Special Weather Statement | MFL | Palm Beach | 49 min |
| Jun 20, 4:41 PM EDT | Severe Thunderstorm Warning | MFL | Broward, Palm Beach | 49 min |
| Jun 20, 4:47 PM EDT | Special Weather Statement | MFL | Miami-Dade | 43 min |
| Jun 20, 4:56 PM EDT | Special Marine Warning | MFL | 66 min | |
| Jun 20, 5:00 PM EDT | Special Weather Statement | MFL | Broward | 30 min |
| Jun 20, 5:07 PM EDT | Areal Flood Advisory | MFL | Broward, Palm Beach | 3 hr |
| Jun 20, 5:15 PM EDT | Special Weather Statement | MFL | Palm Beach | 45 min |
| Jun 20, 5:15 PM EDT | Special Weather Statement | MFL | Miami-Dade | 45 min |
| Jun 20, 5:26 PM EDT | Special Weather Statement | MFL | Broward | 49 min |
| Jun 20, 5:28 PM EDT | Special Marine Warning | MFL | 47 min | |
| Jun 20, 5:28 PM EDT | Special Weather Statement | MFL | Palm Beach | 47 min |
| Jun 20, 5:48 PM EDT | Special Marine Warning | MFL | 57 min | |
| Jun 20, 5:50 PM EDT | Special Weather Statement | MFL | Palm Beach | 55 min |
| Jun 20, 5:59 PM EDT | Special Weather Statement | MFL | Miami-Dade | 46 min |
| Jun 20, 6:02 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| Jun 20, 6:40 PM EDT | Special Weather Statement | MFL | Hendry | 50 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.